Title: Jump-preserving regression and smoothing using local linear fitting: a compromise
Authors: Gijbels, Irène ×
Lambert, A.
Qiu, P. #
Issue Date: 2007
Publisher: The Institute
Series Title: Annals of the Institute of Statistical Mathematics vol:59 issue:2 pages:235-272
Abstract: In this paper a nonparametric method to estimate the regression by considering the possibility of preserving the jump points of the regression curve and providing smooth estimates at its points of continuity is introduced and analyzed. According to the weighted residual mean squares, one of three possible estimates is chosen at each point. The local linear estimates at each point x consider only the left data points, only the right data points or both in a neighbourhood of x.
The consistency of the estimator is shown and illustrated by means of some simulations. Some empirical comparisons with previous methods and a case-study concerning penny thickness are also included.
ISSN: 0020-3157
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science